Alert archive / Alabama / Red Flag Warnings in 2007

Red Flag Warning 7, NWS Huntsville, AL

June 4, 20074 counties in Alabama

NWS Huntsville, AL issued this red flag warning at Jun 4, 2007, 1:08 PM CDT for 4 counties in Alabama. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2007, 1:08 PM CDT (18:08 UTC)
Expired
Jun 4, 2007, 6:00 PM CDT
In force
5 hr
Issued by
NWS Huntsville, AL

Counties DeKalb County, AL, Jackson County, AL, Madison County, AL, Marshall County, AL

The radar

The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
423 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KHUN 041808
RFWHUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
108 PM CDT MON JUN 4 2007

ALZ006-008>010-042300-
/O.NEW.KHUN.FW.W.0007.070604T1808Z-070604T2300Z/
MADISON-MARSHALL-JACKSON-DE KALB-
108 PM CDT MON JUN 4 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

DRY CONDITIONS CONTINUE ACROSS THE CENTRAL TENNESSEE VALLEY. A
DRY AIRMASS WITH DEWPOINT TEMPERATURES IN THE UPPER 40S AND LOWER
50S IS LEADING TO RELATIVE HUMIDITY AROUND 30 PERCENT THIS
AFTERNOON. GUSTY WEST WINDS WILL CONTINUE THIS AFTERNOON ALSO...
SUSTAINED AT 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. THE COMBINATION
OF ALL THESE FACTORS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS
FOR THE REST OF THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS AT OR ABOVE 10 MPH...RELATIVE HUMIDITIES AT OR BELOW
30 PERCENT...AND DRY CONDITIONS...WILL CREATE DANGEROUS FIRE
WEATHER CONDITIONS.

$$

JE
1 follow-up statement
000 
WWUS84 KHUN 042306
RFWHUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
606 PM CDT MON JUN 4 2007

ALZ006-008>010-050015-
/O.EXP.KHUN.FW.W.0007.000000T0000Z-070604T2300Z/
MADISON-MARSHALL-JACKSON-DE KALB-
606 PM CDT MON JUN 4 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR NORTHEAST ALABAMA IS NO LONGER IN
EFFECT.

WINDS WILL DIMINISH SOMEWHAT DURING THE EARLY EVENING HOURS...AND
WILL BECOME LIGHT AND VARIABLE OVERNIGHT. CONDITIONS MAY BRIEFLY
AGAIN APPROACH RED FLAG CRITERIA ON TUESDAY. SINCE DRY CONDITIONS
WILL PERSIST ACROSS NORTH ALABAMA FOR THE FORESEEABLE FUTURE...
CAUTION REMAINS ADVISED FOR ANY OUTDOOR BURNING.

$$

27

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Jun 4, 10:36 AM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 4, 10:36 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1036 AM CDT MON JUN 4 2007

.DISCUSSION...
EVEN MORE GLORIOUS BLUE SKY OUTSIDE TODAY...SUCH A NICE CHANGE FROM
LAST WEEK. IM NOT REALLY ABLE TO DISCERN THE SFC FRONT ANYMORE ON
THE ANALYSIS. TEMPS AT 10 AM WERE IN THE UPPER 70S JUST ABOUT
EVERYWHERE UNDER PARTLY CLOUDY PANCAKE CU SKIES.

OVERALL THE FORECAST LOOKS ON TRACK. FOR THE MOMENT I DO NOT PLAN
ANY UPDATES...BUT I AM NOT PARTICULARLY EXCITED ABOUT THE RAIN
CHANCE GIVEN THE LACK OF VERTICAL DEVELOPMENT OF THE CLOUDS...AND
SFC DEWPOINTS IN THE MID 50S. AM CONSIDERING BACKING DOWN TO JUST A
10 POP BUT I WILL WAIT UNTIL AROUND MIDDAY TO MAKE THAT CALL...MAYBE
ADDITIONAL HEATING WILL CREATE A LITTLE MORE INSTABILITY.
&&

.FIRE WEATHER...
AS PREVIOUS FORECASTER NOTED...WINDS ARE GUSTY AND PROBABLY WILL GET
EVEN GUSTIER THIS AFTERNOON. DEWPOINTS HAVE FALLEN INTO THE
MID/UPPER 50S...AND SO WE WILL APPROACH RED FLAG WARNING CRITERIA
THIS AFTERNOON. I AM GOING TO CLOSELY MONITOR THE DEWPOINTS THIS
AFTERNOON...BUT WE MAY HAVE TO ISSUE A SHORT-FUSED RED FLAG WARNING
IF LOWER DEWPOINTS MIX DOWN THIS AFTERNOON.
&&

.HYDROLOGY...
UPDATED DROUGHT STATEMENT WAS ISSUED THIS MORNING. INCREDIBLY...
HUNTSVILLE WILL CROSS THE 50 INCHES BELOW NORMAL MARK THIS WEEK
/SINCE JANUARY 2005/. ESTIMATES ARE THAT WE NEED MORE THAN TEN
INCHES OF RAIN TO GET OUT OF THIS DROUGHT. THAT IS NOT GOING TO
HAPPEN ANYTIME SOON.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

JE/23
Hazardous weather outlook, Jun 4, 11:55 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1155 AM CDT MON JUN 4 2007

ALZ001>010-016-050400-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-
1155 AM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA.

.DAY ONE...THROUGH TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

GUSTY WEST WINDS OF 10 TO 15 MPH...WITH GUSTS TO 25 MPH...WILL
COMBINE WITH VERY DRY FUELS AND LOW RELATIVE HUMIDITY TO PRODUCE A
HIGH FIRE DANGER THIS AFTERNOON.

AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE THIS AFTERNOON BUT
MOST AREAS WILL REMAIN DRY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

TNZ076-096-097-050400-
MOORE-LINCOLN-FRANKLIN TN-
1155 AM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN MIDDLE
TENNESSEE.

.DAY ONE...THROUGH TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE THIS AFTERNOON BUT
MOST AREAS WILL REMAIN DRY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN ISOLATED SHOWER OR THUNDERSTORM WILL AGAIN BE POSSIBLE TUESDAY
AFTERNOON BUT MOST AREAS WILL STILL REMAIN DRY. NO ADDITIONAL RAIN
IS EXPECTED THROUGH THE PERIOD.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

Nearby

Red Flag Warnings in Alabama, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.